Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 79, NWS Albuquerque, NM

June 25, 201110 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 25, 2011, 3:00 PM MDT for 10 counties in New Mexico. It took effect at Jun 26, 2011, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 3:00 PM MDT (21:00 UTC)
In effect from
Jun 26, 2011, 10:00 AM MDT
Expired
Jun 26, 2011, 7:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 45 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3595 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WWUS85 KABQ 252100
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 25 2011

...THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING 
NOW IN EFFECT FROM 11 AM MDT TO 7 PM MDT SUNDAY FOR MUCH OF
CENTRAL AND NORTHERN NEW MEXICO EXCLUDING THE RIO GRANDE VALLEY
AND SOUTHWEST MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP FROM
LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING.
THE COMBINATION OF STRONG WINDS...EXTREMELY DRY HUMIDITIES...HIGH
HAINES INDICES AND NEAR RECORD HIGH TEMPERATURES WILL CREATE AN
ENVIRONMENT FAVORABLE FOR EXPLOSIVE FIRE GROWTH GIVEN IGNITION.
CONDITIONS WILL GRADUALLY IMPROVE DURING SUNDAY EVENING AND
OVERNIGHT INTO MONDAY MORNING.

NMZ101>105-107>109-261400-
/O.UPG.KABQ.FW.A.0077.110626T1700Z-110627T0100Z/
/O.NEW.KABQ.FW.W.0079.110626T1700Z-110627T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
300 PM MDT SAT JUN 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...MUCH OF CENTRAL AND NORTHERN NEW MEXICO 
  EXCLUDING THE MIDDLE AND LOWER RIO GRANDE VALLEY AND SOUTHWEST 
  MOUNTAINS. PEAK TIMING OF CRITICAL CONDITIONS WILL BE FROM 1 
  PM TO 5 PM MDT SUNDAY AFTERNOON. 

* 20 FOOT WINDS...WESTERLY AT 20 TO 25 MPH WITH GUSTS TO 35 OR
  40 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST EAST OF 
  THE CENTRAL MOUNTAIN CHAIN. 

* RELATIVE HUMIDITY...BETWEEN 4 AND 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
557 
WWUS85 KABQ 261229
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 AM MDT SUN JUN 26 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM MDT TO 7 PM MDT FOR ALL
OF CENTRAL AND NORTHERN NEW MEXICO EXCLUDING THE MIDDLE AND LOWER
RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES...

.A DEEPENING SURFACE LOW NEAR THE OKLAHOMA AND TEXAS PANHANDLE
WILL AID IN TIGHTENING THE SURFACE PRESSURE GRADIENT TODAY. THIS
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS FROM LATE MORNING
THROUGH EARLY EVENING. EXTREMELY DRY HUMIDITY VALUES NEAR 5
PERCENT COUPLED WITH HAINES INDICES OF 6 AND RECORD HEAT WILL MAKE
FOR POTENTIALLY DANGEROUS CONDITIONS OVER THE EAST CENTRAL AND
SOUTHEAST PLAINS THIS AFTERNOON. IN ADDITION...A FEW HIGH BASED
DRY THUNDERSTORMS COULD DEVELOP OVER THE CENTRAL HIGH TERRAIN
LATER THIS AFTERNOON...POSING A THREAT FOR DOWNBURST WINDS AND DRY
LIGHTNING. HUMIDITIES WILL GRADUALLY RECOVER AND WINDS SUBSIDE
DURING THE EARLY EVENING HOURS.

NMZ101>105-107>109-270100-
/O.EXT.KABQ.FW.W.0079.110626T1600Z-110627T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
629 AM MDT SUN JUN 26 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
MDT THIS EVENING.

* AREA AND TIMING...MUCH OF CENTRAL AND NORTHERN NEW MEXICO
  EXCLUDING THE MIDDLE AND LOWER RIO GRANDE VALLEY. PEAK TIMING OF
  CRITICAL CONDITIONS WILL BE FROM 12 PM TO 5 PM MDT THIS AFTERNOON.

* 20 FOOT WINDS...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.
  STRONGER WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE
  POSSIBLE FOR A SHORT TIME FROM CLINES CORNERS TO LAS VEGAS. 

* RELATIVE HUMIDITY...BETWEEN 4 AND 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
685 
WWUS85 KABQ 262124
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT SUN JUN 26 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT FOR ALL OF CENTRAL
AND NORTHERN NEW MEXICO EXCLUDING THE MIDDLE AND LOWER RIO GRANDE
VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MUCH OF
CENTRAL AND NORTHERN NEW MEXICO THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. EVEN THOUGH THE MIDDLE/LOWER RIO GRANDE VALLEY IS
NOT INCLUDED...AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY THROUGH EARLY EVENING. EXTREMELY DRY HUMIDITY VALUES
NEAR 5 PERCENT COUPLED WITH HIGH HAINES AND NEAR RECORD HEAT WILL
MAKE FOR POTENTIALLY DANGEROUS CONDITIONS ACROSS THE EAST CENTRAL
AND SOUTHEAST PLAINS THIS AFTERNOON. WINDS WILL RAPIDLY DECREASE
BEFORE SUNSET...HOWEVER POOR OVERNIGHT RECOVERIES WILL PERSIST IN
THE REGION.

NMZ101>105-107>109-270100-
/O.CON.KABQ.FW.W.0079.000000T0000Z-110627T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
324 PM MDT SUN JUN 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* AREA AND TIMING...MUCH OF CENTRAL AND NORTHERN NEW MEXICO
  EXCLUDING THE MIDDLE AND LOWER RIO GRANDE VALLEY. HOWEVER...
  EXPECT A COUPLE HOURS OF CRITICAL CONDITIONS WITHIN THE RIO
  GRANDE VALLEY.

* 20 FOOT WINDS...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...BETWEEN 4 AND 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

DPORTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 25, 3:19 AM MDT, 11 hours 41 minutes earlier.

Area forecast discussion, Jun 25, 3:19 AM MDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 AM MDT SAT JUN 25 2011

...HOT CONDITIONS CONTINUING ACROSS MOST OF NEW MEXICO...

.DISCUSSION...STRENGTH OF THE UPPER HIGH IS CURRENTLY FLUCTUATING
BETWEEN 592 TO 595 DAM AS IT INCHES EAST OF THE EL PASO VICINITY.
PERSISTENCE PATTERN WILL CONTINUE TODAY WITH DRY AND VERY HOT
CONDITIONS. TRIPLE DIGIT TEMPERATURES WILL BE MET WITH EASE TODAY
IN THE EAST...AND SOME CENTRAL VALLEY SITES WILL ALSO REACH THE
CENTURY MARK. SURFACE LOW IS NOT EXPECTED TO BE AS STRONG OR AS
CONCENTRICALLY WRAPPED UP IN THE NORTHEAST THIS AFTERNOON...AND
THIS SHOULD ALLOW BREEZES TO BE A BIT LESS THAN WAS OBSERVED
YESTERDAY. STILL SOME MODERATE BREEZES WILL DEVELOP WITH STRONGEST
WINDS OBSERVED IN THE CENTRAL HIGHLANDS AND ADJACENT HIGH PLAINS.
WOULD ANTICIPATE SOME HIGH BASED CUMULUS TO DEVELOP OVER THE HIGH
TERRAIN...BUT IT IS DIFFICULT TO PINPOINT THE EXTENT GIVEN DRY AIR
ENTRAINMENT IN SUCH HIGH MIXING HEIGHTS AND DRY/HOT BOUNDARY LAYER
CONDITIONS.

HAVE CONTINUED MENTION OF DRY THUNDERSTORMS IN THE FORECAST FOR
SUNDAY...GENERALLY ALONG THE HIGH TERRAIN. AGAIN VERY DEEP MIXING
AND DRY SUB-CLOUD LAYER SHOULD MAKE IT NEARLY IMPOSSIBLE FOR ANY
RAINDROPS TO REACH THE SURFACE...BUT REGARDLESS GFS CONTINUES TO
BOAST GOOD SLUG OF H5 MOISTURE WHERE LIFTING CONDENSATION LEVELS
WILL BE. GUSTY OUTFLOW WINDS AND DRY LIGHTNING WILL BE A
CONCERN...AS WILL THE TRIPLE DIGIT HEAT THAT WILL CONTINUE TO
PLAGUE MUCH OF THE FORECAST AREA. ALSO...THE SURFACE LOW OVER THE
NORTHEAST IS EXPECTED TO STRENGTHEN SOME WITH THE NAM BEING THE
MORE BULLISH MODEL. THIS SHOULD INDUCE SOME STRONGER PREVAILING
WINDS...CREATING CRITICAL FIRE WEATHER CONCERNS.

SUNDAY NIGHT THE LOW LEVEL MOISTURE TRIES TO CREEP INTO THE
SOUTHEASTERN PLAINS OF THE STATE...BUT IT LOOKS TO QUICKLY MIX OUT
MONDAY. BY MONDAY AFTERNOON...THE SURFACE LOW IN THE NORTHEAST
WILL GIVE WAY TO THE SEMI-PERMANENT BACK DOOR FRONT THAT HAS BEEN
RESIDING JUST NORTHEAST OF UNION COUNTY THE PAST FEW DAYS. NEGLIGIBLE
TEMPERATURE RELIEF IS EXPECTED IN THE NORTHEAST...BUT AN UPSLOPE
COMPONENT INTO UNION AND COLFAX COUNTIES WILL ARRIVE WITH
INCREASED DEWPOINTS. THIS COULD FUEL SOME THUNDERSTORMS IN THE
NORTHEAST MONDAY AFTERNOON/NIGHT. BOTH THE NAM AND GFS ARE
SUPPORTING THIS OUTBREAK OF QPF...BUT HAVE OPTED NOT TO GO ANY
HIGHER THAN 20 PERCENT POPS AS THIS SCENARIO SEEMS TO BE
FREQUENTLY OVER-FORECASTED BY MODELS. OTHERWISE HOT CONDITIONS
WILL REMAIN IN PLACE WITH SOME DRY THUNDERSTORMS DEVELOPING OVER
THE HIGH TERRAIN AGAIN AS THE HIGH BROADENS...BUT CONTINUES TO
KEEP A SOLID GRIP OVER NEW MEXICO.

THE HIGH CENTER SHIFTS EAST TOWARD THE MIDDLE OF NEXT
WEEK...ALLOWING FOR SLIGHT CHANCE OF MOSTLY DRY AND HIGH BASED
STORMS OVER THE HIGH TERRAIN. THE GFS HAS BECOME A BIT STRONGER
WITH THE UPPER LOW MOVING INTO THE WESTERN STATES BY LATE
WEDNESDAY. THIS COULD OFFER A PSEUDO SQUEEZE PLAY FOR NEW MEXICO
AS SOME BETTER ESTABLISHED SUBTROPICAL MOISTURE ADVECTS NORTHWARD
BETWEEN THE TROUGH TO THE WEST AND THE STOUT HIGH TO THE EAST.

52

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS ALL OF NEW MEXICO
THROUGH THE NEXT 24 HOURS. SMOKE FROM THE WALLOW AND PACHECO FIRES
MAY CAUSE LOCALIZED VSBY RESTRICTIONS OVER SW CATRON COUNTY AND A
LITTLE EAST AND SOUTH OF THE PACHECO FIRE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KW

&&

.FIRE WEATHER...POOR OVERNIGHT RECOVERIES WERE IN PLACE EARLY THIS
MORNING...MUCH THE SAME AS THE PAST FEW MORNINGS. THIS WILL ONLY
LEAD TO ANOTHER DAY OF EXTREMELY DRY HUMIDITIES ALTHOUGH WINDS ARE
NOT EXPECTED TO BE AS STRONG. WE DO EXPECT AN HOUR OR TWO OF
CRITICAL CONDITIONS MAINLY OVER THE CENTRAL AND POSSIBLY SOME OF
THE NORTHEAST HIGHLANDS BUT NOT WIDESPREAD ENOUGH TO WARRANT A RED
FLAG WARNING. HAINES INDICES WILL APPROACH 6 AGAIN THIS AFTERNOON
ALONG WITH NEAR RECORD TO RECORD HIGH TEMPERATURES ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN. TEMPERATURES ACROSS THE EASTERN
PLAINS WILL LIKELY REMAIN SOME 15 TO 20 DEGREES ABOVE NORMAL AND
EASILY PUSHING THE 105 TO 110 DEGREE MARK WITH SINGLE DIGIT
HUMIDITIES ONCE AGAIN.

EXPECT POOR TO FAIR HUMIDITY RECOVERIES OVERNIGHT SATURDAY INTO
SUNDAY FOR MOST LOCALES EXCEPT THE SOUTHEAST PLAINS WHERE SHALLOW
LOW LEVEL MOISTURE IS EXPECTED TO STREAM UP FROM WEST TEXAS. WE
FAVORED THE NAM-WRF 700MB WINDS AND SURFACE PRESSURE PATTERN AS IT
HANDLED FRIDAYS LOW BETTER THAN THE GFS. THEREFORE...WE EXPECT A
MORE WIDESPREAD AREA OF CRITICAL CONDITIONS. WE WILL HOIST A FIRE
WEATHER WATCH THIS MORNING AND EXCLUDE THE RIO GRANDE VALLEY AND
SOUTHWEST MOUNTAINS ALTHOUGH AN HOUR OR TWO OF CRITICAL CONDITIONS
WILL STILL BE POSSIBLE BUT APPEARS MORE MORE LOCALIZED ATTM.

BY MONDAY THE UPPER HIGH WILL BE RIGHT ON TOP OF THE LAND OF
ENCHANTMENT WITH SOME MID LEVEL MOISTURE ADVECTING UP FROM THE
SOUTH. THIS WILL BRING ABOUT A SLIGHT CHANCE FOR ISOLATED TO
SCATTERED HIGH BASED SHOWERS AND STORMS. MAINLY DRY STORMS WITH
LIGHTNING AND DOWNBURST WINDS WOULD BE THE MAIN THREATS. NOT GOOD
NEWS FOR POTENTIAL FIRE STARTS. MODELS SWEEP A MORE SIGNIFICANT
BACKDOOR COLD FRONT THROUGH THE EAST MONDAY NIGHT INTO EARLY TUESDAY
AND THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN TUESDAY MORNING.
IF THIS VERIFIES...MORE SIGNIFICANT MOISTURE WOULD FINALLY RETURN TO
THE VALLEY AND WEST TO THE CONTINENTAL DIVIDE.

THE GFS MODEL REMAINS MORE BULLISH THAN THE ECMWF WITH REGARD TO A
MONSOONAL SURGE TUESDAY THROUGH SATURDAY. THE GFS TRANSLATES THE
UPPER HIGH TO THE EAST WITH A SURGE OF MOISTURE EVIDENT ACROSS
CENTRAL AND WESTERN PORTIONS OF THE CWFA. INCREASING CHANCES FOR
SHOWERS AND THUNDERSTORMS WOULD BE LIKELY AND MORE TYPICAL FOR LATE
JUNE AND EARLY JULY. THE ECMWF SHOWS HINTS OF THIS PATTERN
DEVELOPING BUT KEEPS THE RIDGE AXIS MORE ELONGATED AND SQUASHING
THE BETTER MOISTURE SOUTH OVER OLD MEXICO. THERE ARE ENOUGH SIGNALS
IN THE MODELS TO INCREASE FORECAST CONFIDENCE FOR A WETTER PATTERN.
TIME WILL ONLY TELL IF MODEL TRENDS ARE CORRECT. STAY TUNED.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  96  57  95  58 /   0   0   0   0
DULCE...........................  88  43  88  44 /   0   0   5   5
CUBA............................  93  48  93  49 /   0   0   5   5
GALLUP..........................  91  52  91  51 /   0   0   5   5
EL MORRO........................  87  47  87  45 /   5   5   5   5
GRANTS..........................  91  51  92  51 /   5   5   5   5
QUEMADO.........................  90  50  91  48 /   5   5   5   5
GLENWOOD........................ 101  62 100  64 /   5   5   5   5
CHAMA...........................  86  39  84  43 /   0   0   5   5
LOS ALAMOS......................  90  64  89  66 /   0   0   5   5
PECOS...........................  87  60  87  59 /   5   5   5   5
CERRO/QUESTA....................  86  45  85  49 /   0   0   0   5
RED RIVER.......................  79  37  79  44 /   0   0   5   5
ANGEL FIRE......................  81  39  81  45 /   0   0   5   5
TAOS............................  89  47  89  50 /   0   0   0   0
MORA............................  87  56  86  57 /   5   5   5   5
ESPANOLA........................  99  49  98  55 /   0   0   0   0
SANTA FE........................  95  57  94  59 /   0   0   5   5
SANTA FE AIRPORT................  97  59  96  60 /   0   0   5   5
ALBUQUERQUE FOOTHILLS...........  97  64  96  65 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  99  70  98  70 /   0   0   0   0
ALBUQUERQUE VALLEY.............. 101  65 100  65 /   0   0   0   0
ALBUQUERQUE WEST MESA........... 101  66 100  66 /   0   0   0   0
LOS LUNAS.......................  99  61  99  61 /   0   0   0   0
RIO RANCHO...................... 100  67 100  66 /   0   0   0   0
SOCORRO......................... 103  65 103  65 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  89  54  89  60 /   5   5   5   5
TIJERAS.........................  96  61  96  62 /   0   0   5   5
MORIARTY/ESTANCIA...............  97  55  96  56 /   5   5   5   5
CLINES CORNERS..................  90  62  90  63 /   5   5   5   5
GRAN QUIVIRA....................  95  63  95  63 /   5   5   5   5
CARRIZOZO.......................  99  62  98  64 /   0   0   5   5
RUIDOSO.........................  94  57  92  61 /   5   5   5   5
CAPULIN.........................  98  51  97  60 /   0   0   5   5
RATON........................... 101  52 100  57 /   0   0   5   5
SPRINGER........................  98  58  98  59 /   0   0   5   5
LAS VEGAS.......................  93  61  93  62 /   0   0   5   5
CLAYTON......................... 101  64 101  68 /   0   0   5   0
ROY............................. 100  67 100  67 /   0   0   5   0
CONCHAS......................... 104  70 105  70 /   0   0   5   0
SANTA ROSA...................... 102  67 103  68 /   0   0   5   0
TUCUMCARI....................... 108  70 108  70 /   0   0   0   0
CLOVIS.......................... 107  68 107  69 /   0   0   0   0
PORTALES........................ 108  68 107  69 /   0   0   0   0
FORT SUMNER..................... 107  69 107  70 /   0   0   0   0
ROSWELL......................... 109  70 108  69 /   0   0   0   0
PICACHO......................... 105  65 106  63 /   0   0   5   5
ELK.............................  99  64  99  60 /   0   0   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101>105-107>109.

&&

52/17
Hazardous weather outlook, Jun 25, 5:34 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT SAT JUN 25 2011

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...SATURDAY AND SATURDAY NIGHT

HOT CONDITIONS WITH NEAR RECORD HIGH TEMPERATURES ARE EXPECTED
TODAY OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO. RESIDENTS
SHOULD TAKE APPROPRIATE PRECAUTIONS TO AVOID HEAT STRESS AND
FATIGUE...ESPECIALLY IF WORKING OUTDOORS. DRINK PLENTY OF
WATER...WEAR LIGHTWEIGHT...LIGHT-COLORED...LOOSE-FITTING
CLOTHING...AND TAKE FREQUENT BREAKS WHEN WORKING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH THURSDAY HOT CONDITIONS WITH NEAR RECORD HIGH
TEMPERATURES WILL CONTINUE SATURDAY...SUNDAY...AND INTO NEXT WEEK
OVER MUCH OF CENTRAL AND EASTERN NEW MEXICO. RESIDENTS SHOULD
REMAIN CAUTIOUS OF THE DANGERS ASSOCIATED WITH HEAT STRESS.

THERE IS POTENTIAL FOR SOME STRONGER WINDS TO DEVELOP SUNDAY
AFTERNOON OVER PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. THESE
STRONGER WINDS ALONG WITH THE HOT...UNSTABLE...AND VERY DRY
CONDITIONS IN PLACE COULD CREATE A FEW HOURS OF CRITICAL FIRE
WEATHER.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:31 AM MDTFire Weather WatchABQCatron, Cibola, Harding, McKinley, Rio Arriba, Sandoval and 4 more8 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.